Markovian bulk-arriving queues with state-dependent control at idle time

A. Chen, E. Renshaw

Research output: Contribution to journalArticlepeer-review

31 Citations (Scopus)


This paper considers a Markovian bulk-arriving queue modified to allow both mass arrivals when the queue is idle and mass departures which allow for the possibility of removing the entire workload. Properties of queues which terminate when the server becomes idle are developed first, since these play a key role in later developments. Results for the case of mass arrivals, but no mass annihilation, are then constructed with specific attention being paid to recurrence properties, equilibrium queue-size structure, and waiting-time distribution. A closed-form expression for the expected queue size and its Laplace transform are also established. All of these results are then generalised to allow for the removal of the entire workload, with closed-form expressions being developed for the equilibrium size and waiting-time distributions.
Original languageEnglish
Pages (from-to)499-524
Number of pages25
JournalAdvances in Applied Probability
Publication statusPublished - 2004


  • equilibrium distribution
  • waiting-time distribution
  • recurrence
  • statistics
  • probability


Dive into the research topics of 'Markovian bulk-arriving queues with state-dependent control at idle time'. Together they form a unique fingerprint.

Cite this